Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 330, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 1998, 10:55 AM CDT for Webster County, Wright County, Missouri. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 1998, 10:55 AM CDT (15:55 UTC)
- Expired
- Sep 30, 1998, 12:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -371 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 301555 RRA SVRSGF MOC225-229-301700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 AM CDT WED SEP 30 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN SOUTHWESTERN MISSOURI WRIGHT COUNTY IN SOUTHWESTERN MISSOURI * UNTIL NOON CDT * AT 1055 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL THE SIZE OF NICKELS. THIS STORM WAS LOCATED NEAR THE TOWN OF MARSHFIELD AND WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... HIGH PRARIE BY 1105 AM ODIN BY 1115 AM HARTVIRLLE BY 1120 AM SEVERE THUNDERSTORM STRAIGHT LINE WINDS CAN OFTEN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR OWN PERSONAL SAFETY...MOVE TO A SAFE AREA OR SHELTER IMMEDIATELY. LINDENBERG/VESPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:44 AM CDT, 8 hours 11 minutes earlier.
Area forecast discussion, Sep 30, 2:44 AM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 AM CDT WED SEP 30 1998 WELL...SFC FNT IS ALONG A RSL-MKC-MDF. BUBBLE HI OVR EMP AND LATEST ADAP DENOTING -6 LIS AND STRONG MIXING RATIOS OVR CWA. 88D SHOWING SGFNT BOW ECHO FRM GREENFIELD TO LOCKWOOD. SELS DY1 SEEMS REASONABLE WITH K INDICES OF 25-30...PESKY BNDRY TO N AND W-NW FLOW ALOFT. CWA HAS BEEN GRABBED TWICE IN LAST TWO DAYS WITH NW FLOW. WL DEFINITELY KP CURRENT SCT POPS IN FCST ATTM. FCST DILEMMA IS NOT THE POPS BUT RATHER THE BIG COOL DOWN ON THU... ALL 3 MODELS ARE IN SOME GENERAL AGREEMENT TO TAKE PRODIGIOUS HIGH AND PUSH FNT THRU ON THU WITH A COOL OVERRUNNING EVENT. LOOKS LIKE RAIN SHOULD CONT IN FCST LIKE FAN SUGGESTS. AVN IS KICKING THE NGM PANTS LAST FEW NIGHTS AND WL LEAN TOWARD AVN AGAIN AS IT HISTORICALLY HANDLES NW FLOW ALOFT BETTER. RECOMMENDATION FOR FCST GUIDANCE AND COORDINATION ONLY... SGF...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 85 TO 90. JLN...VARIABLE CLOUDINESS WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH AROUND 90. AIZ/VIH...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 80 TO 85. CCF INFO SGF BE 087/059 065/050 058 04443 JLN BE 090/062 069/051 062 04443 GORDON
In the hours before
Local storm report, Sep 30, 6:32 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
632 AM CDT WED SEP 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0148 AM LIBERAL MO 60 MPH TSTM GUST
09/30/98 BARTON
0202 AM LAMAR MO WIND DAMAGE
09/30/98 BARTON SEVERAL TREES AND POWER
LINES DOWN. REPORT FROM
SO.
0202 AM LAMAR MO .75 INCH HAIL
09/30/98 BARTON
0225 AM GOLDEN CITY MO WIND DAMAGE
09/30/98 BARTON 70 MPH WINDS KNOCKED
DOWN TREES...POWER
LINES AND DAMAGE SOME
ROOFS. REPORT FROM SO.
0310 AM MT VERNON P MO 70 MPH TSTM GUST
09/30/98 LAWRENCE REPORT FROM PUBLIC.
CR/AF/JDGLocal storm report, Sep 30, 6:32 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
632 AM CDT WED SEP 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0148 AM LIBERAL MO 60 MPH TSTM GUST
09/30/98 BARTON
0202 AM LAMAR MO WIND DAMAGE
09/30/98 BARTON SEVERAL TREES AND POWER
LINES DOWN. REPORT FROM
SO.
0202 AM LAMAR MO .75 INCH HAIL
09/30/98 BARTON
0225 AM GOLDEN CITY MO WIND DAMAGE
09/30/98 BARTON 70 MPH WINDS KNOCKED
DOWN TREES...POWER
LINES AND DAMAGE SOME
ROOFS. REPORT FROM SO.
0310 AM MT VERNON P MO 70 MPH TSTM GUST
09/30/98 LAWRENCE REPORT FROM PUBLIC.
CR/AF/JDGSpecial weather statement, Sep 30, 7:15 AM CDT, 3 hours 40 minutes before
MOZ057>058-077-089-301320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 AM CDT WED SEP 30 1998 FLASH FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING COUNTIES. ...IN MISSOURI... BARTON AND WESTERN DADE FLASH FLOOD WARNING CONTINUES FOR THE FOLLOWING COUNTIES... ...IN MISSOURI... MARIES AND EASTERN MILLER UNTIL 820 AM CDT AT 710 AM CDT...DOPPLER RADAR INDICATES THAT THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED OVER THE ABOVE MENTIONED COUNTIES. DOPPLER RADAR ESTIMATES FROM EARLIER THIS MORNING INDICATED THAT BETWEEN 1 AND 1.5 INCHES OF RAIN FELL ACROSS PARTS OF BARTON AND WESTERN DADE COUNTIES AND 1.5 TO 2.5 INCHES OF RAIN FELL OVER MARIES AND EASTERN MILLER COUNTIES. THE THREAT OF FLASH FLOODING HAS ENDED IN BARTON AND WESTERN DADE COUNTIES. RUNOFF LIKELY CONTINUES IN MARIES AND EASTERN MILLER COUNTIES AND THE THREAT OF FLOODING CONTINUES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER INFORMATION. FOSTER
Special weather statement, Sep 30, 7:15 AM CDT, 3 hours 40 minutes before
MOZ057>058-077-089-301320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 AM CDT WED SEP 30 1998 FLASH FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING COUNTIES. ...IN MISSOURI... BARTON AND WESTERN DADE FLASH FLOOD WARNING CONTINUES FOR THE FOLLOWING COUNTIES... ...IN MISSOURI... MARIES AND EASTERN MILLER UNTIL 820 AM CDT AT 710 AM CDT...DOPPLER RADAR INDICATES THAT THE SHOWERS AND THUNDERSTORMS HAVE DISSIPATED OVER THE ABOVE MENTIONED COUNTIES. DOPPLER RADAR ESTIMATES FROM EARLIER THIS MORNING INDICATED THAT BETWEEN 1 AND 1.5 INCHES OF RAIN FELL ACROSS PARTS OF BARTON AND WESTERN DADE COUNTIES AND 1.5 TO 2.5 INCHES OF RAIN FELL OVER MARIES AND EASTERN MILLER COUNTIES. THE THREAT OF FLASH FLOODING HAS ENDED IN BARTON AND WESTERN DADE COUNTIES. RUNOFF LIKELY CONTINUES IN MARIES AND EASTERN MILLER COUNTIES AND THE THREAT OF FLOODING CONTINUES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER INFORMATION. FOSTER
Special weather statement, Sep 30, 8:24 AM CDT, 2 hours 31 minutes before
MOZ057>058-301415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 824 AM CDT WED SEP 30 1998 THE FLASH FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING COUNTIES... ...IN CENTRAL MISSOURI... MARIES MILLER AT 820 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PREVIOUSLY PRODUCED FLASH FLOODING OVER EASTERN MILLER AND MARIES COUNTIES HAD MOVED SOUTHEAST OUT OF THE AREA. BECAUSE THERE IS NO LONGER A THREAT OF FLASH FLOODING ACROSS THIS AREA...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. PEOPLE ACROSS THE AREA ARE STILL URGED TO USE EXTRA CAUTION WHEN TRAVELING ROADS WITH LOW WATER CROSSINGS. VESPER
Special weather statement, Sep 30, 8:24 AM CDT, 2 hours 31 minutes before
MOZ057>058-301415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 824 AM CDT WED SEP 30 1998 THE FLASH FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING COUNTIES... ...IN CENTRAL MISSOURI... MARIES MILLER AT 820 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PREVIOUSLY PRODUCED FLASH FLOODING OVER EASTERN MILLER AND MARIES COUNTIES HAD MOVED SOUTHEAST OUT OF THE AREA. BECAUSE THERE IS NO LONGER A THREAT OF FLASH FLOODING ACROSS THIS AREA...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. PEOPLE ACROSS THE AREA ARE STILL URGED TO USE EXTRA CAUTION WHEN TRAVELING ROADS WITH LOW WATER CROSSINGS. VESPER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:36 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Sep 30, 2:13 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 47 min |
| Sep 30, 2:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 46 min |
| Sep 30, 3:22 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 48 min |
| Sep 30, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 67 min |
| Sep 30, 4:07 AM CDT | Flash Flood Warning | SGF | Barton, Dade | 3 hr |
| Sep 30, 4:17 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 4 hr |
| Sep 30, 4:49 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 66 min |
| Sep 30, 10:21 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 34 min |
| Sep 30, 11:19 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 56 min |
| Sep 30, 11:41 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.